Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 27, NWS New York, NY

June 27, 2007Queens County, New York

NWS New York, NY issued this flash flood warning at Jun 27, 2007, 10:13 PM EDT for Queens County, New York. It took effect at Jun 27, 2007, 10:24 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 10:13 PM EDT (02:13 UTC)
In effect from
Jun 27, 2007, 10:24 PM EDT
Expired
Jun 28, 2007, 3:15 AM EDT
In force
5 hr
Issued by
NWS New York, NY
Area
Whole counties

County Queens County, NY

The radar

The Brookhaven radar (KOKX), 85 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 280224
FFWOKX
NYC081-280715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
1013 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL QUEENS COUNTY IN SOUTHEAST NEW YORK...
  THIS INCLUDES JAMAICA AND OZONE PARK...

* UNTIL 315 AM EDT...

* AT 1010 PM EDT...FLOODING CONTINUES TO BE REPORTED OVER CENTRAL 
  QUEENS. 

* LOCATIONS IN THE WARNING INCLUDE THE VAN WICK AND JACKIE ROBINSON 
  PARKWAYS. 

RAINFALL TOTALS IN THE WARNED AREA ARE ESTIMATED AT 3 TO 5 INCHES AS 
OF 10 PM. AN ADDITIONAL INCH OR SO IS EXPECTED BEFORE THE RAIN ENDS 
JUST AFTER MIDNIGHT.

THE FLOOD WATERS WILL GRADUALLY SUBSIDE OVERNIGHT. DO NOT DRIVE 
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. 
SEVERAL MOTORISTS HAVE HAD TO BE RESCUED FROM THEIR CARS THIS 
EVENING.

IF AT ALL POSSIBLE...PLEASE STAY OFF THE ROADS THIS EVENING. IN 
ADDITION...RESIDENTS WITH FLOOD PRONE BASEMENTS SHOULD PROTECT 
PROPERTY IF BASEMENT FLOODING HAS NOT YET OCCUR.  

LAT...LON 4065 7391 4066 7369 4074 7366 4081 7372
      4075 7394

$$

JST
2 follow-up statements
000 
WGUS71 KOKX 280521
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
116 AM EDT THU JUN 28 2007

NYC081-280715-
QUEENS NY-
116 AM EDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
CENTRAL QUEENS COUNTY...

AT 114 AM EDT...LIGHT RAIN CONTINUED TO FALL ACROSS THE WARNED AREA. 

WIDESPREAD STREET...HIGHWAY AND POOR DRAINAGE FLOODING CONTINUES 
ACROSS MUCH OF QUEENS COUNTY FROM THE EARLIER HEAVY RAIN. ESTIMATED 
TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES HAS OCCURRED ACROSS CENTRAL 
QUEENS COUNTY. CONDITIONS WILL SLOWLY IMPROVE HOWEVER AS THE NIGHT 
PROGRESSES. THE LIGHT RAIN WILL COME TO AN END OVERNIGHT AS WELL.

IF AT ALL POSSIBLE...PLEASE STAY OFF THE ROADS THIS EVENING. IN 
ADDITION...RESIDENTS WITH FLOOD PRONE BASEMENTS SHOULD PROTECT 
PROPERTY IF BASEMENT FLOODING HAS NOT YET OCCUR. 

LAT...LON 4065 7391 4066 7369 4074 7366 4081 7372
      4075 7394

$$

PW
000 
WGUS71 KOKX 280715
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
314 AM EDT THU JUN 28 2007

NYC081-280725-
QUEENS NY-
314 AM EDT THU JUN 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM EDT FOR NORTHERN
QUEENS COUNTY...

AT 310 AM...LIGHT RAIN HAD ENDED ACROSS QUEENS. NO ADDITIONAL 
SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE MORNING HOURS ON 
THURSDAY. ANY REMAINING STREET...HIGHWAY AND POOR DRAINAGE FLOODING 
SHOULD CONTINUE TO GRADUALLY IMPROVE.

LAT...LON 4065 7391 4066 7369 4074 7366 4081 7372
      4075 7394

$$

CNJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 8:05 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 27, 8:05 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
805 PM EDT WED JUN 27 2007

.SYNOPSIS...
THE BERMUDA HIGH BEGINS TO SHIFT EAST TONIGHT AS A COLD FRONT
ADVANCES FROM THE EAST...BRINGING SHOWERS AND THUNDERSTORMS TO THE
REGION THURSDAY AND THURSDAY NIGHT. SOME SHOWERS MAY LINGER INTO
FRIDAY...THEN DRIER...COOLER AND MUCH NICER WEATHER WILL BUILD INTO
THE AREA FOR THE WEEKEND AND START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER LWR HUD VLY AND
PORTIONS OF NE NJ ALONG A LEE-SIDE TROUGH JUST W OF THE AREA.
THESE STORMS WILL PROPAGATE E INTO W CT. SOME STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL...AND SEVERE
THUNDERSTORM WATCH REMAINS UP FOR PARTS OF THE AREA. WILL KEEP A
CHANCE FOR SHOWERS/THUNDERSTORMS ELSEWHERE...AS INSTABILITY LEVELS
HIGH DUE TO HEAT/HUMIDITY AND ANY MOVEMENT OF THE TROUGH WILL BE
ENOUGH TO TRIGGER STORMS. IT WILL BE HARDER IN FAR E PORTIONS OF
THE CWA FOR STORMS TO DEVELOP DUE TO A MID-LEVEL CAPPING
INVERSION...BUT WILL KEEP CHANCE POPS UP SHOULD DEVELOPING STORMS
OVERCOME THE INVERSION.

VERY WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH TONIGHT AS
LIGHT WINDS AND INCREASED CLOUD COVER WILL KEEP THE ATMOSPHERE
INSULATED. SFC DEWPOINTS WILL REMAIN AROUND 70...AND OVERNIGHT
LOWS WILL BE IN THE UPPER 70S TO NEAR 80 IN/AROUND NYC AND IN THE
70S ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
COLD FRONT WILL APPROACH THE AREA EARLY THU...MOVING THROUGH THE
REGION BY THU EVENING. HAVE INCREASED POPS TO CATEGORICAL FOR THU
AFTERNOON AND EVENING AS WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP. SEVERE WX INDICES SHOWING TOTAL TOTALS INDEX
NEAR 50...K-INDEX NEAR 40 AND CAPE VALUES APPROACHING 3000. WITH
FCST 0-6KM SHEAR VALUES AROUND 30 KT...WILL LOOK FOR POTENTIAL FOR
ORGANIZED MULTICELL SEVERE WITH DAMAGING WINDS AND SMALL HAIL. URBAN
FLOODING AND LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT DUE TO
THE HIGH PWATS AROUND 2 INCHES AND TRAINING OF CELLS. HAVE GONE
AHEAD AND MENTIONED ENHANCED WORDING OF TSTMS IN THE ZONES.

WITH CLOUD COVER AND PRECIP...HIGH TEMPS WILL BE A FEW DEGREES
COOLER THAN TODAY...GENERALLY IN THE UPPER 80S TO NEAR 90. OVERNIGHT
LOWS THU NIGHT WILL GENERALLY DROP BACK INTO THE 60S.

COLD FRONT WILL FIND JUST ITSELF S OF THE REGION SOMETIME AFTER
MIDNIGHT FRI. MOST OF THE ACTIVITY WILL BE TAPERING OFF FROM NW TO
SE. WITH WEAK WAVE DEVELOPING ALONG THE BOUNDARY...WILL KEEP AT
LEAST CHC POPS FOR SOUTHERN ZONES THROUGH FRI MORNING. SKIES BEGIN
TO CLEAR OUT AS HIGH PRES OVER CANADA BEGINS TO NOSE ITS WAY INTO
THE REGION. THIS HIGH WILL THEN DOMINATE THE AREA THROUGH THE
WEEKEND.

HIGHS ON FRI AND SAT WILL GENERALLY BE IN THE UPPER 70S TO AROUND
80...WITH HIGHS ON SAT MAYBE A DEGREE OR SO WARMER THAN FRI. LOWS
FRI NIGHT WILL BE AROUND 60 IN/AROUND NYC...MID TO UPPER 50S MOST
ELSEWHERE. WITH CLEAR SKIES AND LIGHT WINDS...RADIATIONAL COOLING
WILL ALLOW OUTLYING LOCATIONS TO DROP TO AROUND 50.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
1024 MB HIGH PRES ORIGINATING FROM CANADA WILL BUILD INTO THE
EASTERN THIRD OF THE NATION...SETTING UP A POTENTIALLY PHENOMENAL
WEATHER WEEKEND. WILL EXPECT HIGH TEMPS IN THE UPPER 70S TO NEAR
80...LOW TEMPS AROUND 60 IN/AROUND NYC...MID TO UPPER 50S
ELSEWHERE...AND SFC DEW POINTS ONLY IN THE 50S. SOME WEAK
TROUGHINESS IN THE AREA MAY TOUCH OFF SOME ISOLATED SHOWERS LATE
SAT...BUT NOT CONFIDENT ENOUGH TO INCLUDE IN THE FCST ATTM.
OTHERWISE...HIGH PRES SETTLES INTO THE NORTHEAST TO KEEP THE REGION
DRY THROUGH AT LEAST TUE NIGHT. LOW PRES AND A COLD FRONT
APPROACHING FROM THE W MAY TOUCH OFF SOME SHOWERS BY WED.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
ROUGH NIGHT AHEAD WITH CONVECTION ALONG AN OLD OUTFLOW BOUNDARY
BETWEEN KLGA AND KJFK AND THEN A MUCH LARGER MCS APPROACHING THE
LOWER HUDSON VALLEY FROM THE NW AT 25 KT. EXPECT THE CELLS OVER
NYC TO DISSIPATE IN THE NEXT HOUR WITH THE LINE OF CONVECTION TO
THE NW TO ARRIVE INTO THE NYC TERMINALS AROUND 02Z...AND AROUND
03Z FOR KBDR AND KISP. IN BOTH CASES...THUNDERSTORMS WILL RESULT
IN POTENTIAL WIND GUSTS UP TO 50 KT WITH IFR VSBY AND LOW END VFR
AND MVFR CEILINGS. EXPECT A DISSIPATING LINE OF SHOWERS TO CLEAR
KGON AROUND 05Z.

A WARM AND HUMID AIRMASS WILL REMAIN ACROSS THE TERMINALS THROUGH
THURSDAY AFTERNOON WITH BERMUDA HIGH PRESSURE DOMINATING.

A SOUTHWEST TO AT TIMES SOUTHERLY FLOW WILL KEEP PUMPING A WARM
HUMID AIRMASS INTO THE REGION. SEABREEZES WILL TURN WINDS TO THE
SOUTH AROUND 15 KT AT COASTAL LOCALES...WHILE INLAND TERMINALS
REMAIN SOUTHWEST AT MORE OF A 5-10 KT FLOW. ALL TERMINALS SHOULD
REVERT TO A MORE GENERAL SOUTHWEST FLOW AT 5 TO 10 KT AROUND DUSK.

HAZE WILL RESTRICT VSBY TO LOW END VFR AND MVFR THROUGH THE TAF
PERIOD. THERE IS NOT EXPECTED TO BE ANY IMPROVEMENT IN THIS AREA
UNTIL WINDS TURN NORTHWEST BEHIND THE COLD FRONT THURSDAY NIGHT.

CEILINGS OUTSIDE OF CONVECTION WILL REMAIN AT OR ABOVE ABOUT FL100.

OUTLOOK FROM 18Z THURSDAY THROUGH SUNDAY...BETTER CHC FOR TSTMS
THROUGHOUT THE AREA THURSDAY AS A COLD FRONT MOVES INTO THE REGION
LATE IN THE DAY. MVFR CONDITIONS LIKELY IN ANY THUNDERSTORMS WITH
LOCALIZED IFR POSSIBLE. DAMAGING WINDS AND/OR HAIL WILL BE
POSSIBLE WITH THESE STORMS. AFTER THE FRONT PASSES LATE THURSDAY
NIGHT HIGH PRESSURE BUILDS IN FROM THE NORTH WITH VFR CONDITIONS
THROUGH SUNDAY.

&&

.MARINE...
A BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC AND A HIGH
AMPLITUDE RIDGE ALOFT WILL GIVE WAY TO APPROACHING COLD FRONT
DURING THE DAY ON THU. THIS WILL MEAN A CONTINUATION OF THE SW
FLOW FOR ANOTHER 24H...WITH SEAS ON THE OCEAN RUNNING 2 TO 4
FT...AND 1 FT OR LESS ACROSS THE SOUND...HARBOR...AND BAYS. AS THE
WESTERLIES ALONG THE US/CAN BORDER DESCEND SWD ON THU AND A COLD
FRONT APPROACHES FROM THE GREAT LAKES...SEAS ON THE OCEAN WILL
APPROACH 5 FT...BUT SHOULD FALL JUST SHORT OF REACHING THE MARK.
WAVEWATCH GUIDANCE HAS CONTINUED TO BUMP UP SEAS ALONG AND AHEAD
OF THE FRONT TO SCA CRITERIA...HOWEVER...SEAS CONTINUE TO BE OVER
FORECAST. IN FACT... BUOYS 44025 AND 44017 ARE RUNNING AROUND 3 FT
AT 19Z. THIS IS 1 TO 2 FT BELOW CURRENT GUIDANCE...RESPECTIVELY.
IN ADDITION...CONFIDENCE IS NOT HIGH IN THIS PATTERN TO REACH SCA
CRITERIA AND WITH THE COOL NEARSHORE WATERS...MIXING OF STRONGER
WINDS TO THE SURFACE IS NOT LIKELY.

FOLLOWING THE COLD FRONTAL PASSAGE EARLY FRI MORNING...HI PRESSURE
OVER THE UPPER MIDWEST BUILDS SEWD...KEEPING THE WATERS UNDER A NW
FLOW. WINDS AND SEAS DURING THIS TIME LOOK TO BE BELOW SCA CRITERIA.

&&

.HYDROLOGY...
SCATTERED INLAND AFTERNOON CONVECTION THROUGH THIS EVENING COULD
RESULT IN LOCALIZED 1 TO 2 INCH AMOUNTS. WEAK LOW LEVEL WINDS WILL
ALLOW FOR SLOW STORM MOVEMENT WHICH WOULD PROMOTE HIGH RAINFALL
TOTALS. LOCALIZED URBAN/SMALL STREAM...POSSIBLY EVEN ISOLATED FLASH
FLOODING...WILL BE POSSIBLE. COLD FRONT MOVING THROUGH THE REGION
THU WILL PRODUCE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH A
BETTER CHANCE FOR SEVERE WEATHER AND FLOODING AND FLASH FLOODING.

SOME RAIN MAY CONTINUE THROUGH EARLY FRIDAY AFTERNOON...THEN DRY
WEATHER RETURNS FRIDAY AFTERNOON THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS/PW
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...DW
MARINE...DW
HYDROLOGY...MPS
Hazardous weather outlook, Jun 27, 7:44 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
744 PM EDT WED JUN 27 2007

CTZ007-008-011-012-281100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
744 PM EDT WED JUN 27 2007

...AIR QUALITY ALERT IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ006-011-NYZ072>081-281100-
HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
744 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ002>005-NYZ067>071-281100-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
744 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ005-006-009-010-281100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-
744 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ335-338-345-353-355-281100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
744 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 460 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-340-350-281100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
744 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING IS QUITE POSSIBLE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.
HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 27, 8:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
851 PM EDT WED JUN 27 2007

NYZ080-280130-
SOUTHWEST SUFFOLK-
851 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR STRONG WESTERLY WINDS OVER
SOUTHWEST SUFFOLK COUNTY...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
WINDS OUT FLOWING FROM THUNDERSTORMS OVER NASSAU COUNTY. WIND GUSTS
OF 40 MPH FROM FARMINGDALE TO ISLIP BETWEEN 745 AND 815 PM CAN BE
EXPECTED.

JST
Special weather statement, Jun 27, 8:52 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
852 PM EDT WED JUN 27 2007

NJZ002-004-005-280115-
EASTERN PASSAIC-ESSEX-WESTERN PASSAIC-
852 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ESSEX
AND PASSAIC COUNTIES...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST MILFORD TO
BLOOMINGDALE TO BOONTON...OR ALONG A LINE EXTENDING FROM WEST MILFORD
TO POMPTON LAKES TO PARSIPPANY-TROY HILLS TOW...AND MOVING NORTHEAST
AT 25 MPH.

THESE STORMS WILL BE...
  NEAR WAYNE BY 905 PM.
  NEAR PATERSON BY 910 PM.

SMALL HAIL...LOCALLY HEAVY RAINFALL...AND WINDS IN EXCESS OF 40 MPH
ARE EXPECTED WITH THESE STORMS.

MALOIT
Special weather statement, Jun 27, 9:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
902 PM EDT WED JUN 27 2007

NJZ003>006-280200-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-
902 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ESSEX...HUDSON AND PASSAIC COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR NEAR LINCOLN PARK...AND
MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR BLOOMFIELD BY 910 PM.
  NEAR PASSAIC BY 915 PM.
  NEAR LYNDHURST BY 920 PM.
  NEAR SECAUCUS BY 925 PM.
  NEAR HOBOKEN BY 930 PM.

SMALL HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

MALOIT
Special weather statement, Jun 27, 9:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
929 PM EDT WED JUN 27 2007

NJZ006-NYZ072-073-075>078-280230-
BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-NORTHWEST
SUFFOLK-QUEENS-
929 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS HEADING
FOR ALL OF NEW YORK CITY AND NASSAU COUNTY...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SANDS POINT TO
HARLEM TO KEARNY...OR ALONG A LINE EXTENDING FROM NEW ROCHELLE TO
MOTT HAVEN TO HARRISON...AND MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR HOBOKEN BY 935 PM.
  NEAR GLEN COVE BY 940 PM.
  NEAR JACKSON HEIGHTS BY 945 PM.
  NEAR WHITESTONE BY 950 PM.
  NEAR OYSTER BAY BY 955 PM.
  NEAR OZONE PARK BY 1000 PM.

SMALL HAIL...LOCALLY HEAVY RAINFALL...AND WINDS IN EXCESS OF 40 MPH
ARE EXPECTED WITH THESE STORMS.

MALOIT
Special weather statement, Jun 27, 9:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
941 PM EDT WED JUN 27 2007

NJZ005-011-280215-
ESSEX-UNION-
941 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ESSEX
AND UNION COUNTIES...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION...OR NEAR MILLBURN...AND MOVING EAST
AT 25 MPH.

THIS STORM WILL BE...
  NEAR ORANGE BY 950 PM.
  NEAR NEWARK BY 955 PM.

SMALL HAIL...LOCALLY HEAVY RAINFALL...AND WINDS IN EXCESS OF 40 MPH
ARE EXPECTED WITH THIS STORM.

MALOIT
Special weather statement, Jun 27, 10:03 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1003 PM EDT WED JUN 27 2007

CTZ010-280230-
SOUTHERN NEW HAVEN-
1003 PM EDT WED JUN 27 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW
HAVEN COUNTY...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MILFORD...AND MOVING EAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR NEW HAVEN BY 1010 PM.
  NEAR BRANFORD BY 1015 PM.
  NEAR NORTH BRANDFORD BY 1025 PM.
  NEAR NORTH MADISON BY 1030 PM.

SMALL HAIL...LOCALLY HEAVY RAINFALL...AND WINDS IN EXCESS OF 40 MPH
ARE EXPECTED WITH THIS STORM.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:28 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester47 min
Jun 27, 8:34 PM EDTSevere Thunderstorm WarningOKXNassau21 min
Jun 27, 8:36 PM EDTSpecial Marine WarningOKX54 min
Jun 27, 8:38 PM EDTSevere Thunderstorm WarningOKXRockland37 min
Jun 27, 8:41 PM EDTSpecial Marine WarningOKX94 min
Jun 27, 9:11 PM EDTSevere Thunderstorm WarningOKXWestchester49 min
Jun 27, 10:11 PM EDTMarine Weather StatementOKX109 min
Jun 27, 10:14 PM EDTSpecial Marine WarningOKX61 min
Jun 28, 4:03 AM EDTFlash Flood WatchOKXBronx, Kings, New York, Richmond, Rockland, Westchester17 hr
Jun 28, 2:36 PM EDTFlash Flood WarningOKXRockland, Westchester84 min
Jun 28, 3:32 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens28 min
Jun 28, 6:16 PM EDTFlash Flood WarningOKXWestchester119 min
Jun 28, 7:03 PM EDTFlash Flood WarningOKXNassau87 min
Jun 28, 7:06 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk24 min
Jun 28, 7:58 PM EDTSpecial Marine WarningOKX47 min

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.